Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

Request Permissions   Purchase Content 
 
 

 

Oka properties of some hypersurface complements


Author: Alexander Hanysz
Journal: Proc. Amer. Math. Soc. 142 (2014), 483-496
MSC (2010): Primary 32Q28; Secondary 14J70, 32H02, 32H04, 32Q45, 32Q55, 52C35
DOI: https://doi.org/10.1090/S0002-9939-2013-11754-5
Published electronically: October 8, 2013
MathSciNet review: 3133990
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Oka manifolds can be viewed as the ``opposite'' of Kobayashi hyperbolic manifolds. Kobayashi asked whether the complement in projective space of a generic hypersurface of sufficiently high degree is hyperbolic. Therefore it is natural to investigate Oka properties of complements of low degree hypersurfaces. We determine which complements of hyperplane arrangements in projective space are Oka. A related question is which hypersurfaces in affine space have Oka complements. We give some results for graphs of meromorphic functions.


References [Enhancements On Off] (What's this?)

  • [1] Gregery T. Buzzard and Steven S. Y. Lu, Algebraic surfaces holomorphically dominable by $ \mathbf {C}^2$, Invent. Math. 139 (2000), no. 3, 617-659. MR 1738063 (2000m:14040), https://doi.org/10.1007/s002220050021
  • [2] Franc Forstnerič, Oka manifolds, C. R. Math. Acad. Sci. Paris 347 (2009), no. 17-18, 1017-1020 (English, with English and French summaries). MR 2554568 (2011c:32012), https://doi.org/10.1016/j.crma.2009.07.005
  • [3] Franc Forstnerič, Stein manifolds and holomorphic mappings, Ergebnisse der Mathematik und ihrer Grenzgebiete. 3. Folge. A Series of Modern Surveys in Mathematics [Results in Mathematics and Related Areas. 3rd Series. A Series of Modern Surveys in Mathematics], vol. 56, Springer, Heidelberg, 2011. MR 2975791
  • [4] Franc Forstnerič and Finnur Lárusson, Survey of Oka theory, New York J. Math. 17A (2011), 11-38. MR 2782726 (2012b:32039)
  • [5] M. Gromov, Oka's principle for holomorphic sections of elliptic bundles, J. Amer. Math. Soc. 2 (1989), no. 4, 851-897. MR 1001851 (90g:32017), https://doi.org/10.2307/1990897
  • [6] Allen Hatcher, Algebraic topology, Cambridge University Press, Cambridge, 2002. MR 1867354 (2002k:55001)
  • [7] Björn Ivarsson and Frank Kutzschebauch, Holomorphic factorization of mappings into $ {\rm SL}_n(\mathbb{C})$, Ann. of Math. (2) 175 (2012), no. 1, 45-69. MR 2874639 (2012k:32035), https://doi.org/10.4007/annals.2012.175.1.3
  • [8] Shoshichi Kobayashi, Hyperbolic manifolds and holomorphic mappings, Pure and Applied Mathematics, vol. 2, Marcel Dekker Inc., New York, 1970. MR 0277770 (43 #3503)
  • [9] Shoshichi Kobayashi, Hyperbolic complex spaces, Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences], vol. 318, Springer-Verlag, Berlin, 1998. MR 1635983 (99m:32026)
  • [10] S. Lojasiewicz, Triangulation of semi-analytic sets, Ann. Scuola Norm. Sup. Pisa (3) 18 (1964), 449-474. MR 0173265 (30 #3478)
  • [11] Yum-Tong Siu and Sai-Kee Yeung, Hyperbolicity of the complement of a generic smooth curve of high degree in the complex projective plane, Invent. Math. 124 (1996), no. 1-3, 573-618. MR 1369429 (97e:32028), https://doi.org/10.1007/s002220050064

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 32Q28, 14J70, 32H02, 32H04, 32Q45, 32Q55, 52C35

Retrieve articles in all journals with MSC (2010): 32Q28, 14J70, 32H02, 32H04, 32Q45, 32Q55, 52C35


Additional Information

Alexander Hanysz
Affiliation: School of Mathematical Sciences, University of Adelaide, Adelaide SA 5005, Australia
Email: alexander.hanysz@adelaide.edu.au, alexander.hanysz@abs.gov.au

DOI: https://doi.org/10.1090/S0002-9939-2013-11754-5
Keywords: Stein manifold, Oka manifold, Oka map, subelliptic manifold, spray, hyperbolic manifold, hypersurface complement, hyperplane arrangement, meromorphic function
Received by editor(s): December 7, 2011
Received by editor(s) in revised form: March 14, 2012
Published electronically: October 8, 2013
Communicated by: Franc Forstneric
Article copyright: © Copyright 2013 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society